Alert archive / Arkansas / Flash Flood Warnings in 1993
Flash Flood Warning 43, NWS Tulsa, OK
NWS Tulsa, OK issued this flash flood warning at May 30, 1993, 5:13 PM CDT for Crawford County, Franklin County, Arkansas. It was in force for 2 hr.
The area
The counties it named.
The facts
- Issued
- May 30, 1993, 5:13 PM CDT (22:13 UTC)
- Expired
- May 30, 1993, 7:15 PM CDT
- In force
- 2 hr
- Issued by
- NWS Tulsa, OK
- Area
- Whole counties
Counties Crawford County, AR, Franklin County, AR
The nearest sounding before it
Springfield, MO (KUMN), launched 12:00Z, 10.2 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 548 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 808 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 99 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KFSM 302214 FFWFSM ARC033-047-310015- BULLETIN - EBS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE FORT SMITH AR 513 PM CDT SUN MAY 30 1993 THE NATIONAL WEATHER SERVICE IN FORT SMITH HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 715 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN WEST ARKANSAS ...NORTHERN CRAWFORD COUNTY...NORTHERN FRANKLIN COUNTY WEATHER SERVICE RADARS CONTINUE TO SHOW HEAVY RAINS OVER NORTHERN CRAWFORD AND NORTHERN FRANKLIN COUNTIES IN NORTHWEST ARKANSAS. MOVEMENT OF THESE THUNDERSTORMS WERE SOUTHEAST AT 10 MILES AN HOUR. 11/2 TO 2 INCHES OF RAIN AN HOUR WAS INDICATED BY RADAR OVER THESE COUNTIES. A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS IMMINENT. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR LOW SPOTS IF WATER COVERS THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND. MOST DEATHS IN FLASH FLOODING OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR LOW SPOTS IF WATER COVERS THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at May 30, 2:55 PM CDT, 2 hours 18 minutes earlier.
Area forecast discussion, May 30, 2:55 PM CDT, 2 hours 18 minutes before
FPUS3 KTUL 301953 AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA NATIONAL WEATHER SERVICE TULSA OK 255 PM CDT SUN MAY 30 1993 NO TIME FOR A DISC. ..11.. .OK...NONE.
In the hours before
Special weather statement, May 30, 2:12 PM CDT, 3 hours 1 minute before
OKZ029-030-031-032-302015- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 212 PM CDT SUN MAY 30 1993 ...THUNDERSTORMS WITH VERY HEAVY RAINS WERE SCATTERED OVER PARTS OF EASTERN OKLAHOMA EARLY THIS AFTERNOON... AT 205 PM...RADAR SHOWED A 15 MILE WIDE BAND OF DEVELOPING THUNDERSTORMS THAT EXTENDED FROM JAY TO TAHLEQUAH. THE STRONGEST THUNDERSTORMS WERE NEAR TAHLEQUAH...NEAR WEST SILOAM SPRINGS AND ABOUT 5 MILES EAST OF JAY. HCONTAIN DANGEROUS LIGHTNING AND POSSIBLY SOME SMALL HAIL. THEY WERE MOVING EAST AT 20 MPH. LISTEN FOR LATER STATEMENT ON THESE STORMS FROM THE NATIONAL WEATHER SERVICE.
Special weather statement, May 30, 2:12 PM CDT, 3 hours 1 minute before
OKZ029-030-031-032-302015- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 212 PM CDT SUN MAY 30 1993 ...THUNDERSTORMS WITH VERY HEAVY RAINS WERE SCATTERED OVER PARTS OF EASTERN OKLAHOMA EARLY THIS AFTERNOON... AT 205 PM...RADAR SHOWED A 15 MILE WIDE BAND OF DEVELOPING THUNDERSTORMS THAT EXTENDED FROM JAY TO TAHLEQUAH. THE STRONGEST THUNDERSTORMS WERE NEAR TAHLEQUAH...NEAR WEST SILOAM SPRINGS AND ABOUT 5 MILES EAST OF JAY. HCONTAIN DANGEROUS LIGHTNING AND POSSIBLY SOME SMALL HAIL. THEY WERE MOVING EAST AT 20 MPH. LISTEN FOR LATER STATEMENT ON THESE STORMS FROM THE NATIONAL WEATHER SERVICE.
Special weather statement, May 30, 3:32 PM CDT, 1 hour 41 minutes before
OKC001-021-302130- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 332 PM CDT SUN MAY 30 1993 ...THE SEVERE THUNDERSTORM WARNINGS FOR ADAIR AND CHEROKEE COUNTIES HAVE EXPIRED AND WILL NOT BE EXTENDED... AT 330PM...RADAR CONTINUED TO SHOW STRONG THUNDERSTORMS OVER CENTRAL ADAIR COUNTY. THESE WERE PRODUCING HEAVY RAINS BUT NO LARGE HAIL HAS BEEN REPORTED. THEY WERE MOVING EAST AT 15 MPH AND WILL MOVE INTO ARKANSAS BY 4PM. OTHER THUNDERSTORMS WITH HEAVY RAIN AND DANGEROUS LIGHTNING WERE SCATTERED EAST OF A LINE FROM PRIOR TO ABOUT 10 MILES SOUTH OF STILWELL. LISTEN FOR LATER STATEMENTS FROM THE NATIONAL WEATHER SERVICE.
Special weather statement, May 30, 3:32 PM CDT, 1 hour 41 minutes before
OKC001-021-302130- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 332 PM CDT SUN MAY 30 1993 ...THE SEVERE THUNDERSTORM WARNINGS FOR ADAIR AND CHEROKEE COUNTIES HAVE EXPIRED AND WILL NOT BE EXTENDED... AT 330PM...RADAR CONTINUED TO SHOW STRONG THUNDERSTORMS OVER CENTRAL ADAIR COUNTY. THESE WERE PRODUCING HEAVY RAINS BUT NO LARGE HAIL HAS BEEN REPORTED. THEY WERE MOVING EAST AT 15 MPH AND WILL MOVE INTO ARKANSAS BY 4PM. OTHER THUNDERSTORMS WITH HEAVY RAIN AND DANGEROUS LIGHTNING WERE SCATTERED EAST OF A LINE FROM PRIOR TO ABOUT 10 MILES SOUTH OF STILWELL. LISTEN FOR LATER STATEMENTS FROM THE NATIONAL WEATHER SERVICE.
Special weather statement, May 30, 4:32 PM CDT, 41 minutes before
OKC001-021-302230- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 432 PM CDT SUN MAY 30 1993 AT 428 PM NATIONAL WEATHER SERVICE RADAR CONTINUED TO INDICATE A LINE OF STRONG THUNDERSTORMS IN ADAIR AND CHEROKEE COUNTIES. THE STRONGEST THUNDERSTORMS WERE LOCATED JUST EAST OF TAHLEQUAH AND JUST NORTH OF STILWELL. THIS LINE OF THUNDERSTORM WAS MOVING TO THE EAST AT 20 MPH.
Special weather statement, May 30, 4:32 PM CDT, 41 minutes before
OKC001-021-302230- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 432 PM CDT SUN MAY 30 1993 AT 428 PM NATIONAL WEATHER SERVICE RADAR CONTINUED TO INDICATE A LINE OF STRONG THUNDERSTORMS IN ADAIR AND CHEROKEE COUNTIES. THE STRONGEST THUNDERSTORMS WERE LOCATED JUST EAST OF TAHLEQUAH AND JUST NORTH OF STILWELL. THIS LINE OF THUNDERSTORM WAS MOVING TO THE EAST AT 20 MPH.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 2:01 PM CDT | Severe Thunderstorm Warning | TSA | Benton | 59 min |
| May 30, 3:01 PM CDT | Severe Thunderstorm Warning | TSA | Benton | 15 min |
| May 30, 3:01 PM CDT | Severe Thunderstorm Warning | TSA | Washington | 59 min |
| May 30, 3:54 PM CDT | Flash Flood Warning | TSA | Benton | 119 min |
| May 30, 4:20 PM CDT | Flash Flood Warning | TSA | Madison | 115 min |
| May 30, 4:25 PM CDT | Severe Thunderstorm Warning | TSA | Crawford, Washington | 50 min |
| May 30, 5:22 PM CDT | Severe Thunderstorm Warning | TSA | Crawford, Franklin, Sebastian | 68 min |
Nearby
Flash Flood Warnings in Arkansas, 1993Every flash flood warning in 1993
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.